Using rational functions to improve the results of approximating a function

  • Ștefănuț Ciochină “Dunarea de Jos” University of Galati, Faculty of Sciences and Environment, 800008 Galati, Romania
Keywords: Rational function, Taylor series, Padé approximations, maximum error

Abstract

In this article, we use rational functions in order to improve the results obtained in the approximation of a function in an interval [a, b]. For this we will approximate the function chosen as an example in this study using a ratio of two polynomials. To determine the two polynomials, we use the Taylor series expansion about the point x = 0 of the function chosen and the Padé approximation. Also, to highlight the accuracy of the obtained approximation, we analyze the absolute error between the initial function and the Pade approximation respectively and the Taylor series in the considered interval. The analyzed data, in the chosen interval, highlights much better results obtained by the Padé approximation compared to the Taylor series.

Downloads

Download data is not yet available.
Published
2025-11-26
How to Cite
Ciochină, Ștefănuț (2025) “Using rational functions to improve the results of approximating a function”, Analele Universității ”Dunărea de Jos” din Galați. Fascicula II, Matematică, fizică, mecanică teoretică / Annals of the ”Dunarea de Jos” University of Galati. Fascicle II, Mathematics, Physics, Theoretical Mechanics, 48(1), pp. 15-22. doi: https://doi.org/10.35219/ann-ugal-math-phys-mec.2025.1.03.
Section
Articles